EconPapers    
Economics at your fingertips  
 

Phase separation and random domain patterns in a stochastic particle model

Giambattista Giacomin

Stochastic Processes and their Applications, 1994, vol. 51, issue 1, 25-62

Abstract: This paper deals with a dynamics (Glauber-Kawasaki) of a d-dimensional (d = 2,3) spin system, with a (zero magnetization) Bernoulli measure as initial condition. On the hydrodynamic scaling the system is reacting and diffusive, and the associated macroscopic initial state is stationary, but unstable. We prove that the system will escape from this spatially trivial state on a time scale longer than the hydrodynamic one (on this new scale the escape will happen at a deterministic time). Right after the escape the system will have locally a magnetization corresponding to one of the two stable phases, but globally it will show a nontrivial spatial structure. The onset of this spatial structure is studied and its characterization by means of a random field is given. This work extends the results in De Masi (1991) that deal with a one-dimensional system.

Keywords: Interacting; particle; systems; Reaction-diffusion; equations; Correlation; functions; Gaussian; random; field; Phase; separation (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(94)90018-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:51:y:1994:i:1:p:25-62

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:51:y:1994:i:1:p:25-62